Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your seizure medicine properly.
What might happen:
The blood levels of your seizure medicine may decrease and cause seizures.
What you should do about this interaction:
If you experience any seizures, contact your doctor. It may be necessary to measure your blood levels of your seizure medicine more often. Your doctor may need to adjust the dose.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Kay L, Kampmann JP, Svendsen TL, Vergman B, Hansen JE, Skovsted L, Kristensen M. Influence of rifampicin and isoniazid on the kinetics of phenytoin. Br J Clin Pharmacol 1985 Oct;20(4):323-6.
2.Abajo FJ. Phenytoin interaction with rifampicin. BMJ 1988 Oct 22; 297(6655):1048.